This is topic I'm so afraid of rifampin... in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/104929

Posted by Nicole2011 (Member # 30672) on :
 
I know im going to have to start taking it sooner or later for this Bart but i've heard terrible stories about it.. It makes my stomach turn whenever i think about taking it... Why does it cause so much (mental) discomfort?
 
Posted by 17hens (Member # 23747) on :
 
I loved it.

The first three weeks were rough but I expected that so it was tolerable.

I felt down and anxious but after that it was so worth it.

It helped me feel SO much better!
 
Posted by Nicole2011 (Member # 30672) on :
 
Was the herx really bad, like did it intensify your depersonalization alot?
 
Posted by Deb133 (Member # 18544) on :
 
My daughter has been on it two different times in the past 2 years with no problems no side effect and barely any herxing.

So far her Rifampin was NO problem whatsoever.

Good luck,

Deb g
 
Posted by Nicole2011 (Member # 30672) on :
 
@Deb- How old is your daughter? & has it helped her at all?
 
Posted by lyme in Putnam (Member # 11561) on :
 
Bad move For me.
 
Posted by Haley (Member # 22008) on :
 
for me the depersonalization was much worse at first. It took a couple of months before it got a bit better. That's just my experience.
 
Posted by 17hens (Member # 23747) on :
 
If depersonalization means feeling like I have no feelings then yes. It also brought back depression and anxiety.

But again, knowing what to expect helps and you can get thru anything if you believe it is a hope for something better.
 
Posted by Nicole2011 (Member # 30672) on :
 
@17hens- By depersonalization, i mean the feeling of being invisible & feeling sort of unreal, like your living in your head
 
Posted by AnnaOD20 (Member # 29942) on :
 
I have been on Rifampin since Jan 1 and was worried too but have really had no problems on it. I am less a fan of Flagyl (which I am doing OK on now) and Ceftin (feels like I am swallowing poison). I didn't herx or have any side effects from Rifampin! Good luck!
 
Posted by Nicole2011 (Member # 30672) on :
 
okay well its good to hear not everyone has a bad experience from it [Smile]
 
Posted by kidsgotlyme (Member # 23691) on :
 
My daughter has been on it for six months and is doing fine on it.

Her brain fog has went away and that's always a positive. She hasn't complained of any negative side effects from it.

I think that at some point everybody finds that ONE drug that makes them feel awful. Doxy has been really hard on my daughter.

She hasn't felt well at all in the last two months since she has been taking it. It's just so different for everyone.
 
Posted by Sheryl777 (Member # 17804) on :
 
I had the most severe headaches of my life the first few days on rifampin but I didn't even mind because I knew what it was doing. 1+ month later I'm doing better.
 
Posted by Tammy N. (Member # 26835) on :
 
I had no problems with it at all.
 
Posted by bigstan (Member # 11699) on :
 
Why worry about it if your not yet on it. Heck, the No 1 fighter against Bart is Levaquin not Rifampin an older antibiotic.

Now your going to hear the people talk about Levaquin and tendon ruptures. My point is you can't worry about meds and what people say. We are all different and react differently then others.
 
Posted by Katrina (Member # 15236) on :
 
I would not worry so much. Rifampin caused a headache for me at first but it in time resolved.

Also, you may want to consider increasing the dose gradually. That was so helpful to me and helped me get adjusted to the drug. At first I took 300mgs per day. Then 450mgs day and after that I went to the full 600mgs daily.

It was very helpful!

Katrina
 
Posted by raw vegan runner (Member # 30432) on :
 
Ha! I am the opposite of you...I can't wait to get on it! I did doxy and though it helped tremendously, the first 2 weeks were the herx from hell and then by about month 3-4 I felt like I had swallowed a bowl full of glass shards and I would get a sunburn after being outside for 10 mins. on a cloudy day. In December. In New England.
 
Posted by blinkie (Member # 14470) on :
 
Rifampin was the easiest drug I have taken and I've taken more than you can imagine.

The first time i did rifampin with bactrim and got to remission.

The second time I did it in IV form with IV levaquin. Not problems.

Good med...don't fret...for as many nightmares as you read about there are at least as many good stories.
 


Powered by UBB.classic™ 6.7.3